Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 57, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 1, 2011, 1:11 PM EDT for 6 counties in New York. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2011, 1:11 PM EDT (17:11 UTC)
- Expired
- Jun 1, 2011, 2:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Montgomery County, NY, Saratoga County, NY, Schenectady County, NY, Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 60 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 1:16 PM EDT | HAIL 0.88 | Johnstown, NY | PENNY TO NICKEL SIZE. |
| Jun 1, 2:03 PM EDT | HAIL 1 | 5 Sse Saratoga Springs, NY | |
| Jun 1, 2:20 PM EDT | HAIL 1 | Perth, NY | HOME STRUCK NEARBY BY LIGHTNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 10:02 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2410 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
929
WUUS51 KALY 011711
SVRALY
NYC035-057-091-093-113-115-011815-
/O.NEW.KALY.SV.W.0057.110601T1711Z-110601T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
111 PM EDT WED JUN 1 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
WEST CENTRAL WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
SOUTH CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...
SOUTHEASTERN FULTON COUNTY IN EASTERN NEW YORK...
NORTH CENTRAL SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 215 PM EDT
* AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ROCK CITY FALLS TO BROADALBIN
TO EPHRATAH...OR ALONG A LINE EXTENDING FROM SARATOGA SPRINGS TO 7
MILES EAST OF GLOVERSVILLE TO JOHNSTOWN...AND MOVING EAST AT 50
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TRIBES HILL BY 115 PM EDT...
MAYFIELD AND FORT JOHNSON BY 120 PM EDT...
CRANBERRY CREEK...BROADALBIN...HAGAMAN AND AMSTERDAM BY 125 PM
EDT...
GLENVILLE BY 130 PM EDT...
GALWAY AND ROCK CITY FALLS BY 135 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR NORTHERN CONNECTICUT AND WESTERN
MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4336 7350 4320 7348 4288 7373 4288 7429
4291 7470 4310 7451 4316 7432 4325 7389
TIME...MOT...LOC 1711Z 264DEG 43KT 4311 7381 4309 7415
4299 7441
$$
JPV/KGM1 follow-up statement
088
WWUS51 KALY 011738
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
138 PM EDT WED JUN 1 2011
NYC035-057-091-093-113-115-011815-
/O.CON.KALY.SV.W.0057.000000T0000Z-110601T1815Z/
MONTGOMERY NY-WASHINGTON NY-WARREN NY-FULTON NY-SCHENECTADY NY-
SARATOGA NY-
138 PM EDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SARATOGA...NORTH CENTRAL SCHENECTADY...SOUTHEASTERN FULTON...
SOUTH CENTRAL WARREN...WEST CENTRAL WASHINGTON AND NORTHERN
MONTGOMERY COUNTIES...
AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WILTON TO BIRCHTON TO
FONDA...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF SARATOGA
SPRINGS TO 11 MILES NORTH OF SCOTIA TO FONDA...MOVING EAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HAGAMAN...WALLINS CORNERS...HARROWER AND ROCKTON BY 145 PM EDT...
BLUE CORNERS...WEST CHARLTON...ARGYLE AND GLENVILLE BY 150 PM
EDT...
HARMONY CORNERS AND HOLBROOK CORNERS BY 155 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR NORTHERN CONNECTICUT AND WESTERN
MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4305 7454 4309 7427 4311 7415 4325 7389
4336 7350 4320 7348 4288 7373 4288 7429
4291 7470
TIME...MOT...LOC 1738Z 266DEG 51KT 4319 7371 4299 7392
4297 7428
$$
JPV/KGMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 11:25 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 1, 11:25 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1125 AM EDT WED JUN 1 2011
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON ACCOMPANIED
BY SCATTERED SHOWERS AND THUNDERSTORMS. BEHIND THIS COLD FRONT...MUCH
COOLER AIR WILL FLOW INTO THE REGION FOR THURSDAY AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1115 AM...MINOR UPDATE TO INCREASE POPS TO 50 PERCENT AS
CONVECTION MOVES THROUGH AREA. MESOSCALE MODELS CONTINUE TO INDICATE
THE CONVECTION SHOULD BE SCATTERED.
LAUNCHING A SPECIAL 16Z BALLOON AHEAD OF CONVECTION.
AS OF 10 AM...SEVERE THUNDERSTORMS WATCH #410 IS IN EFFECT UNTIL
21Z FOR THE ENTIRE FORECAST AREA.
AS OF 9 AM...HAD PREFRONTAL STORMS ACROSS THE AREA EARLIER THIS
MORNING. NOW HAVE STORMS ARE FIRING UP AHEAD OF THE COLD FRONT.
THE COLD FRONT ACROSS THE EASTERN GREAT LAKES WILL MOVE ACROSS THE
AREA THIS AFTERNOON. HAVE KEPT POPS IN CHANCE CATEGORY FOR
SCATTERED STORMS. THE ENTIRE FORECAST AREA IS IN THE SLIGHT RISK
FOR SEVERE THUNDERSTORM TODAY AND HAVE CONTINUED WITH ENHANCED
WORDING IN GRIDS. DEWPOINTS ARE IN THE MID TO UPPER 60S ACROSS
AREA WITH EXPECTED HIGHS WELL INTO THE 80S TO AROUND 90 DEGREES.
12Z/ALB SOUNDING INDICATES MIXED LAYER CAPE OF ABOUT 2500 J.KG.
FREEZING LEVEL IS QUITE HIGH 13600 FEET HOWEVER WITH SO MUCH
AVAILABLE CAPE AND STEEP LAPSE RATES CAN STILL GET LARGE HAIL. MAIN
THREAT WILL BE DAMAGING WINDS AS WE HAVE STRONG UNIDIRECTIONAL
WIND WITH 50-70 KT WLY/WSWLY FLOW. ORGANIZED CLUSTERS AND LINE
SEGMENTS ARE EXPECTED.
AS OF 515 AM EDT...THUNDERSTORMS HAVE MOVED FROM THE TUG HILL
AREA INTO THE WESTERN ADIRONDACKS. HAVE ISSUED AN SVR FOR NORTHERN
HAMILTON...NORTHERN HERKIMER...AND NORTHWESTERN WARREN COUNTIES AT
453AM. HAVE UPPED POPS TO LIKELY IN THESE AREAS ALONG WITH ADDING
ENHANCED WORDING FOR POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS.
PREVIOUS NEAR TERM DISCUSSION...
AN ACTIVE DAY EXPECTED ACROSS THE ALY FA...AS A STRONG COLD FRONT
IS EXPECTED TO SWEEP ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST
REACHING WESTERN ZONES LATE THIS MORNING AND FAR SOUTHEAST PORTION
OF FA LATE THIS AFTERNOON. ALONG AND AHEAD OF THE FRONT EXPECT
MAINLY SCATTERED SHOWERS AND THUNDERSTORMS WITH THE ACTIVITY BEING
MOST WIDESPREAD FROM LATE MORNING THROUGH MID AFTERNOON. SPC HAS
AT LEAST A PORTION OF EACH COUNTY IN ALY FA OUTLOOKED SLIGHT RISK
FOR TODAY. THERE ARE MANY FAVORABLE INGREDIENTS FOR SOME SEVERE
THUNDERSTORMS INCLUDING H7-H5 LAPSE RATES WHICH REMAIN BTWN 6.5
AND 7.5 C/KM THROUGH 18Z...ML MUCAPES IN EXCESS OF 4000 J/KG IN
SOME AREAS...STRONG THETA E RDG H10-H8 WITH SURFACE DEWPOINTS IN
THE 60S...STRONG THERMAL GRADIENT WITH COLD FRONT... AND WBZ
VALUES WHICH DROP QUICKLY TO BTWN 7 AND 10 KFT ACRS FA BY 18Z. H8
WINDS INCREASE TO 25 TO 35 KTS AHEAD OF THE FRONT...HOWEVER THE
CORE OF THE LOW LEVEL JET REMAINS WELL BEHIND THE FRONT WITH
50+KTS ARRIVING THIS EVENING. THE H7 STEERING WINDS INCREASE TO 35
TO 45 KTS BY 18Z JUST AHEAD OF THE FRONT AND EXPECT THAT STORMS
WILL GENERALLY MOVE FROM WEST SOUTHWEST TO EAST NORTHEAST AT 40 TO
50 MPH. UPPER LEVEL JET OF 115+KTS WHILE REMAINING FAR NORTHWEST
OF FA ACRS UPPER GREAT LAKES HAS CYCLONIC CURVATURE WHICH WOULD
IMPLY FAIRLY GOOD UPPER LEVEL DIVERGENCE ACRS FA. PWATS ARE ALSO
HIGH AHEAD OF THE FRONT BTWN 1.50 AND 1.75 INCHES...THUS ANY
TRAINING OF CELLS MAY RESULT IN SOME HEAVY DOWNPOURS. EXPECT HIGHS
THIS AFTERNOON TO RANGE FROM THE UPPER 70S NORTHWEST TO AROUND 90
SOUTHEAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
IN THE WAKE OF THE COLD FRONT EXPECT CLEARING AND BREEZY
CONDITIONS TONIGHT WITH LOWS IN THE LOWER 40S NORTHWEST TO MID
50S SOUTHEAST. ON THURSDAY EXPECT SOME CLOUDS ESPECIALLY ACROSS
HIGHER TERRAIN WITH WIDELY SCATTERED TO SCATTERED SHOWERS ACROSS
THE NORTHERN MOUNTAINS AS STRONG COLD POOL ALOFT WITH H5 TEMPS
DROPPING TO -15 TO -17 C LATE THURSDAY. HIGHS ON THURSDAY WILL BE
MUCH COOLER THAN RECENT DAYS RANGING FROM THE MID TO UPPER 50S
NORTHWEST TO AROUND 70 SOUTHEAST. FOR THURSDAY NIGHT EXPECT
DIMINISHING WINDS AND VERY CHILLY CONDITIONS FOR EARLY JUNE AS HIGH
PRESSURE BUILDS INTO THE REGION. LOWS THURSDAY NIGHT ARE EXPECTED
TO RANGE FROM THE MID 30S NORTHWEST TO THE LOWER 40S SOUTHEAST.
SINCE AREAS OF FROST ARE POSSIBLE BOTH THURSDAY NIGHT AND FRIDAY
NIGHT WILL SPLIT OFF NORTHERN HERKIMER...HAMILTON AND NORTHWEST
WARREN COUNTY IN THE HWO AND MENTION THAT FROST ADVISORIES MAY BE
NEEDED.
FOR FRIDAY AND FRIDAY NIGHT EXPECT GENERALLY CLEAR CONDITIONS WITH
HIGH PRESSURE IN CONTROL AND A SLIGHT MODERATING TREND FOR HIGHS
ON FRIDAY WITH TEMPS RANGING FROM THE UPPER 60S TO MID 70S AND
LOWS FRIDAY NIGHT IN THE MID 30S TO MID 40S.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE WEEKEND WILL GET OFF TO A BIT OF A COOL START WITH A NORTHERLY
FLOW OF COOL AIR OUT OF EASTERN CANADA AROUND THE WEST SIDE OF A
CUTOFF UPPER LOW. A WESTERLY FLOW AROUND THE NORTH OF THE 500 HPA
RIDGE IS LIKELY TO RESULT IN SOME OVERRUNNING AHEAD OF A WARM FRONT
STARTING SATURDAY AFTERNOON. TEMPERATURES WILL REBOUND THROUGH THE
60S INTO THE 70S OVER MOST OF THE REGION EXCEPT IN SOME OF THE
COOLER REGIONS LIKE THE ADIRONDACKS AND HIGHER ELEVATIONS OF THE
CATSKILLS AND SOUTHERN VERMONT WHERE TEMPERATURES ARE LIKELY TO
MAX OUT IN THE UPPER 60S...WITH HIGHS IN THE MID TO UPPER 70S
IN THE HUDSON AND MOHAWK VALLEYS.
THE UPPER LOW DIPS SOUTHWARD INTO THE ATLANTIC OFF NEW ENGLAND
WHILE HIGH PRESSURE HANGS TOUGH OVER THE LOWER MISSISSIPPI VALLEY
RELATIVELY COOL TEMPERATURES ALOFT RESULT IN LOW TO MODEST VALUES
OF CAPE DURING THE MIDDAY PERIODS...SO FOR THE MOST PART HAVE GONE
WITH SLIGHT CHANCE POPS...WITH SHOWERS DURING THE NIGHT AND EARLY
MORNING HOURS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING
HOURS THROUGH THE PERIOD. FOR THE MOST PART...LOOKS LIKE A FAIRLY
PLEASANT PERIOD WITH HIGHS MOSTLY IN THE 70S AND LOWS FROM THE
MID 40S TO THE MID 50S.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
SEVERE THUNDERSTORMS WATCH #410 IS IN EFFECT UNTIL 21Z FOR THE
ENTIRE FORECAST AREA.
COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON SWEEPING OUT
THE HOT AND HUMID AIRMASS AND USHERING IN A MUCH COOLER AIRMASS.
STORMS ALREADY FIRING UP AHEAD OF THE COLD FRONT ACROSS WESTERN
AND CENTRAL NEW YORK INTO CENTRAL PA. UPDATED TAFS FOR THE TIMING
OF CONVECTION AND FRONTAL PASSAGE BASED ON MESOSCALE MODELS...HRRR-
3KM AND HIRESWRF AND OBSERVATIONAL DATA. GENERALLY VFR CONDITIONS
ARE EXPECTED WITH MVFR-IFR WITH STORMS.
BREEZY AND GUSTY SOUTHERLY WINDS WILL SHIFT TO THE WEST WITH THE
FRONTAL PASSAGE.
OUTLOOK...
THU...VFR...WINDY.
FRI...VFR...NO SIG WX.
SAT-SUN...VFR/MVFR. CHC -SHRA/-TSRA.
&&
.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS THE REGION TODAY...ACCOMPANIED BY
SCATTERED SHOWERS AND THUNDERSTORMS. BEHIND THIS COLD FRONT...MUCH
COOLER AIR WILL FLOW INTO THE REGION FOR THURSDAY AND FRIDAY.
RELATIVE HUMIDITY VALUES WILL DROP TO 30 TO 45 PERCENT
TODAY...RECOVER TO 75 TO 100 PERCENT TONIGHT...AND DROP TO 30 TO
50 PERCENT ON THURSDAY.
WINDS WILL BE SOUTHWEST AT 15 TO 20 MPH WITH GUSTS 30 TO 35 MPH
TODAY...WEST AT 15 TO 25 MPH TONIGHT...AND WEST AT 15 TO 20 MPH
WITH GUSTS UP TO 30 MPH ON THURSDAY.
&&
.HYDROLOGY...
THE SCHROON RIVER CONTINUES ABOVE FLOOD STAGE BETWEEN SCHROON LAKE
AND THE HUDSON RIVER. IT WAS ABOUT 5 INCHES ABOVE ITS 7 FOOT FLOOD
STAGE AT RIVERBANK...NEAR WARRENSBURG...AROUND MIDNIGHT TUESDAY
NIGHT...AND RECEDING ABOUT AN INCH EVERY SIX HOURS. IT WILL LIKELY
DROP BELOW FLOOD SHORTLY BEFORE DAYBREAK THURSDAY.
LAKE CHAMPLAIN ALSO CONTINUES ABOVE ITS FLOOD ELEVATION. PLEASE
REFER TO STATEMENTS FROM OUR OFFICE IN BURLINGTON VT FOR DETAILS
ON LAKE CHAMPLAIN.
SHOWERS AND THUNDERSTORMS WILL LIKELY AFFECT THE REGION STARTING
AROUND DAYBREAK TODAY...AND ARE LIKELY TO CONTINUE THROUGH MID
TO LATE AFTERNOON. PRECIPITABLE WATER AMOUNTS AHEAD OF THE FRONT
ARE EXPECTED TO BE IN THE 1.5 TO 1.75 INCH RANGE SO THERE IS
POTENTIAL FOR HEAVY DOWNPOURS TYPICAL OF SUMMER THUNDERSTORMS.
WIND ALOFT SUGGEST STORMS WILL MOVE IN A SOUTH SOUTHWEST TO EAST
NORTHEAST DIRECTION AROUND 40 TO 50 MPH...BUT COULD ALSO TRAIN
WHICH WOULD RESULT IN BANDS OF HEAVY RAIN WHICH COULD CAUSE
PONDING ON PAVED SURFACES AND SHARP RISES ON SMALLER STREAMS.
WIDESPREAD HEAVY RAIN IS NOT EXPECTED AND THERE WILL BE MUCH LESS
RESPONSE ON THE LARGER RIVERS.
HIGH PRESSURE MOVING IN BEHIND THE FRONT SHOULD THEN RESULT IN
DRY WEATHER UNTIL THE WEEKEND WHEN ANOTHER SYSTEM MOVING THROUGH
THE REGION WILL AGAIN RESULT IN A POSSIBILITY OF MORE SHOWERS AND
THUNDERSTORMS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...IAA/11
NEAR TERM...IAA/RCK/11
SHORT TERM...11
LONG TERM...RCK
AVIATION...IAA/RCK
FIRE WEATHER...11
HYDROLOGY...RCKHazardous weather outlook, Jun 1, 10:15 AM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1015 AM EDT WED JUN 1 2011 NYZ032-033-042-021100- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- 1015 AM EDT WED JUN 1 2011 ...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...SOME OF WHICH MAY BE SEVERE. THE THUNDERSTORMS WILL MOVE ACROSS OUR REGION FROM WEST SOUTHWEST TO EAST NORTHEAST AT 40 TO 50 MPH AHEAD OF A COLD FRONT WHICH IS EXPECTED TO SWEEP ACROSS OUR REGION FROM LATE MORNING THROUGH EARLY AFTERNOON. THE GREATEST THREAT FROM THESE THUNDERSTORMS WOULD BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...TRAINING OF THUNDERSTORMS IS POSSIBLE WHICH MAY RESULT IN SOME HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED FROST IS POSSIBLE THURSDAY NIGHT AND FRIDAY NIGHT AS TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S...IF THE THREAT OF FROST BECOMES MORE CERTAIN FROST ADVISORIES WILL BE ISSUED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES...IN EAST CENTRAL NEW YORK...HERKIMER...HAMILTON AND WARREN. CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-082>084- VTZ013>015-021100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1015 AM EDT WED JUN 1 2011 ...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK EXCLUDING THE SOUTHERN ADIRONDACKS...AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...SOME OF WHICH MAY BE SEVERE. THE THUNDERSTORMS WILL MOVE ACROSS OUR REGION FROM WEST SOUTHWEST TO EAST NORTHEAST AT 40 TO 50 MPH AHEAD OF A COLD FRONT WHICH IS EXPECTED TO SWEEP ACROSS OUR REGION FROM LATE MORNING THROUGH LATE AFTERNOON. THE GREATEST THREAT FROM THESE THUNDERSTORMS WOULD BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...TRAINING OF THUNDERSTORMS IS POSSIBLE WHICH MAY RESULT IN SOME HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES...IN NORTHWEST CONNECTICUT LITCHFIELD...IN WESTERN MASSACHUSETTS BERKSHIRES...IN SOUTHERN VERMONT BENNINGTON AND WINDHAM...IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA... DUTCHESS...FULTON...GREENE...MONTGOMERY...RENSSELAER... SARATOGA...SCHENECTADY...SCHOHARIE...ULSTER...WARREN...AND WASHINGTON.
In the hours before
Local storm report, Jun 1, 9:26 AM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
926 AM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HAIL WEST MILTON 43.04N 73.93W
06/01/2011 M0.75 INCH SARATOGA NY TRAINED SPOTTER
DIME/PENNY HAIL
&&
TWASULASpecial weather statement, Jun 1, 11:14 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1114 AM EDT WED JUN 1 2011
NYZ038>040-082-011600-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-
1114 AM EDT WED JUN 1 2011
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 1112 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND A BRIEF PERIOD OF HEAVY
RAIN. THIS STORM WAS LOCATED NEAR CEDARVILLE...OR ABOUT 6 MILES
SOUTHWEST OF ILION...AND MOVING EAST AT 50 MPH.
THE THUNDERSTORM WILL BE NEAR...
JORDANVILLE...MOHAWK...ILION AND HERKIMER BY 1120 AM EDT
LITTLE FALLS BY 1130 AM EDT
ST. JOHNSVILLE BY 1140 AM EDT
FORT PLAIN AND 6 MILES NORTH OF CANAJOHARIE BY 1145 AM EDT
EPHRATAH BY 1150 AM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR NORTHERN CONNECTICUT AND WESTERN
MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4316 7440 4287 7436 4287 7481 4289 7487
4287 7488 4286 7501 4290 7510 4285 7514
4286 7519 4305 7520
TIME...MOT...LOC 1514Z 263DEG 42KT 4295 7509
JPVLocal storm report, Jun 1, 12:19 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1219 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM HAIL EPHRATAH 43.00N 74.54W
06/01/2011 M0.50 INCH FULTON NY AMATEUR RADIO
&&
TWASULALocal storm report, Jun 1, 12:22 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1222 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL GLOVERSVILLE 43.05N 74.35W
06/01/2011 E0.50 INCH FULTON NY FIRE DEPT/RESCUE
MM SIZE
&&
TWASULALocal storm report, Jun 1, 12:29 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1229 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL 1 NNE GLOVERSVILLE 43.06N 74.34W
06/01/2011 E1.00 INCH FULTON NY PUBLIC
&&
TWASULALocal storm report, Jun 1, 12:59 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1259 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 1 N BALLSTON SPA 43.02N 73.85W
06/01/2011 E1.25 INCH SARATOGA NY BROADCAST MEDIA
ESTIMATED 60 MPH WINDS TOO.
&&
TWASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:36 AM EDT | Special Weather Statement | ALY | Herkimer | 24 min |
| Jun 1, 4:53 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer, Warren | 56 min |
| Jun 1, 5:19 AM EDT | Special Weather Statement | ALY | Herkimer | 26 min |
| Jun 1, 5:32 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Saratoga, Warren | 58 min |
| Jun 1, 6:07 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Herkimer, Montgomery, Saratoga, Schenectady and 1 more | 53 min |
| Jun 1, 6:35 AM EDT | Special Weather Statement | ALY | Saratoga, Washington | 25 min |
| Jun 1, 11:14 AM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 46 min |
| Jun 1, 11:36 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady | 54 min |
| Jun 1, 12:30 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington | 60 min |
| Jun 1, 12:48 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 57 min |
| Jun 1, 1:28 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 62 min |
| Jun 1, 1:56 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 64 min |
| Jun 1, 2:13 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington | 77 min |
| Jun 1, 2:28 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 62 min |
| Jun 1, 5:27 PM EDT | Special Weather Statement | ALY | Rensselaer | 33 min |
| Jun 1, 6:12 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Ulster | 63 min |
| Jun 1, 7:13 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.